MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION GIBSON HEALTHCARE; BENCO C6 4-0 NYLON BM 18"/45CM

SURGICAL SPECIALTIES CORPORATION GIBSON HEALTHCARE; BENCO C6 4-0 NYLON BM 18"/45CM
Model Number 4071-952
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The product was found to be manufactured/inspected according to criteria/procedure.Review of labeling: contraindications.None known.Warnings.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracts, may result in calculus formation.Do not resterilize.Discard open, unused sutures.Users should be familiar with surgical : procedures and techniques involving nonabsorbable sutures before employing polypropylene suture for wound closure, as the risk of wound dehiscence may vary with the site of application and the suture material used.Acceptable surgical practice must be followed with respect to drainage and closure of infected or contaminated wounds.Precautions.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.As with any | suture material, adequate knot security requires the accepted surgical technique of flat, square ties, with additional throws as: warranted by surgical circumstance and the experience of the surgeon.The use of; additional throws may be particularly appropriate when knotting monofilament adverse reactions: adverse effects associated with the use of this device include: wound dehiscence, calculi formation in urinary and biliary tracts when: prolonged contact with salt solutions such as urine and bile occurs, infected wounds, minimal acute inflammatory tissue reaction, and pain, edema and erythema at the wound site.
 
Event or Problem Description
It was reported on 3 october 2025 that a needle broke intraoperatively.No patient injury occurred; however, intervention was required to remove it from the patient.No additional intervention required.
 
Additional Manufacturer Narrative
Based on the information provided and the sample evaluation performed, the reported condition was confirmed.However, the investigation did not identify conclusive evidence to determine the exact root cause of the reported event.Based on previous investigations, needle bending, fracturing, or breakage may occur when the needle is gripped with a needle holder, forceps, or other surgical instruments on or near the swaged area or near the needle tip; when excessive force is applied during use; or when the device is used in challenging tissue conditions or in applications where the selected needle tip design may not be appropriate for the intended tissue or procedure.A review of the device labeling confirmed that the applicable precautions are adequately addressed in the instructions for use (ifu).The ¿precautions¿ section states: ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ based on the available evidence, no manufacturing-related nonconformance or systemic quality issue has been identified in association with the reported condition - information regarding external handling, storage, and use conditions was not available for this case and, therefore, could not be assessed as part of the investigation.The reported failure mode will continue to be monitored through the complaint handling process to assess trends and determine whether further actions are required.

Brand Name
GIBSON HEALTHCARE
Common Device Name
BENCO C6 4-0 NYLON BM 18"/45CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
no. 24702-b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
virnalisa cobacha
2755 canyon boulevard
1st floor
boulder, CO 80302
MDR Report Key23589159
Report Number3010692967-2025-00100
Device Sequence Number9398479
Product Code GAR
UDI-Device IdentifierD74440719521
UDI-PublicD74440719521
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K903029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4071-952
Device Catalogue Number4071-952
Device Lot NumberE606RRW
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown